Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 23, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 29, 2022, 1:42 AM MDT for 14 counties in North Dakota. It took effect at Apr 30, 2022, 12:00 AM MDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2022, 1:42 AM MDT (07:42 UTC)
- In effect from
- Apr 30, 2022, 12:00 AM MDT
- Expired
- Apr 30, 2022, 6:37 PM MDT
- In force
- 19 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS73 KBIS 290742 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 242 AM CDT Fri Apr 29 2022 NDZ033>037-040>048-050-051-291545- /O.NEW.KBIS.WI.Y.0023.220430T0600Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 142 AM MDT Fri Apr 29 2022 /242 AM CDT Fri Apr 29 2022/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 PM MDT /10 PM CDT/ SATURDAY... * WHAT...North winds to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and south central North Dakota. * WHEN...From Midnight MDT /1 AM CDT/ tonight to 9 PM MDT /10 PM CDT/ Saturday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
6 follow-up statements
994 WWUS73 KBIS 291738 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1238 PM CDT Fri Apr 29 2022 NDZ033>037-040>048-050-051-300145- /O.CON.KBIS.WI.Y.0023.220430T0600Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 1138 AM MDT Fri Apr 29 2022 /1238 PM CDT Fri Apr 29 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 PM MDT /10 PM CDT/ SATURDAY... * WHAT...North winds to around 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and south central North Dakota, including the James River Valley. * WHEN...From Midnight MDT /1 AM CDT/ tonight to 9 PM MDT /10 PM CDT/ Saturday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Edwards
615 WWUS73 KBIS 300108 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 808 PM CDT Fri Apr 29 2022 NDZ033>037-040>048-050-051-301200- /O.CON.KBIS.WI.Y.0023.220430T0600Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 708 PM MDT Fri Apr 29 2022 /808 PM CDT Fri Apr 29 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 PM MDT /10 PM CDT/ SATURDAY... * WHAT...North winds to around 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and south central North Dakota, including the James River Valley. * WHEN...From Midnight MDT /1 AM CDT/ tonight to 9 PM MDT /10 PM CDT/ Saturday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
581 WWUS73 KBIS 300802 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 302 AM CDT Sat Apr 30 2022 NDZ033>037-040>048-050-051-301615- /O.CON.KBIS.WI.Y.0023.000000T0000Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 202 AM MDT Sat Apr 30 2022 /302 AM CDT Sat Apr 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT/10 PM CDT/ THIS EVENING... * WHAT...North winds to around 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and south central North Dakota, including the James River Valley. * WHEN...Until 9 PM MDT/10 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
127 WWUS73 KBIS 301143 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 643 AM CDT Sat Apr 30 2022 NDZ033>037-040>048-050-051-301945- /O.CON.KBIS.WI.Y.0023.000000T0000Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 543 AM MDT Sat Apr 30 2022 /643 AM CDT Sat Apr 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT/10 PM CDT/ THIS EVENING... * WHAT...North winds to around 30 mph with gusts up to 50 mph expected. * WHERE...Southwest and south central North Dakota, including the James River Valley. * WHEN...Until 9 PM MDT/10 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
667 WWUS73 KBIS 301808 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 108 PM CDT Sat Apr 30 2022 NDZ033>037-040>048-050-051-010300- /O.CON.KBIS.WI.Y.0023.000000T0000Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 1208 PM MDT Sat Apr 30 2022 /108 PM CDT Sat Apr 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT/10 PM CDT/ THIS EVENING... * WHAT...North winds to around 30 mph with gusts up to 45 mph expected. * WHERE...Southwest and south central North Dakota, including the James River Valley. * WHEN...Until 9 PM MDT/10 PM CDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
278 WWUS73 KBIS 010037 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 737 PM CDT Sat Apr 30 2022 NDZ033>037-040>048-050-051-010145- /O.CAN.KBIS.WI.Y.0023.000000T0000Z-220501T0300Z/ Stark-Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Hettinger, Bismarck, Lamoure, Linton, Carson, Tappen, Dickinson, Jamestown, Mandan, Marmarth, New Leipzig, Solen, New England, Wishek, Napoleon, Ashley, Bowman, Kulm, Ellendale, Elgin, Fort Yates, Edgeley, Gackle, Steele, Oakes, Mott, Strasburg, and Selfridge 637 PM MDT Sat Apr 30 2022 /737 PM CDT Sat Apr 30 2022/ ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria this evening, therefore the Wind Advisory is cancelled. Breezy northerly winds will continue overnight for central and eastern North Dakota. $$ Edwards
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 28, 11:30 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 28, 11:30 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1230 AM CDT Fri Apr 29 2022 .UPDATE... Issued at 1224 AM CDT Fri Apr 29 2022 The forecast looks to be on track as rain is finally starting to approach the southwest. No major changes were needed for this update. UPDATE Issued at 933 PM CDT Thu Apr 28 2022 For the late evening update we did back off a little bit on the arrival of precipitation chances in the west and south central tonight, keeping any accumulating precipitation in the southwest until after around 11 PM MDT and out of the south central until nearly 12 UTC. There remains a lot of uncertainty in how things will evolve on Friday so for now we blended pops to higher midday values. Hopefully as new 00 UTC model data comes in the overnight shift can add some more detail to pops as we go through the day on Friday. We also bumped up temperatures a little in the north given the already high dewpoints and expected increase in mid and high level cloudiness. UPDATE Issued at 548 PM CDT Thu Apr 28 2022 Pressure falls continue over the northern and central High Plains this evening, in advance of a strong upper level trough moving into the Northern Rockies tonight. This will bring increasing moisture transport into the local area, increasing the probability of low clouds and fog as we go through the overnight hours. A leading impulse currently tracking through the Rockies is producing showers over the Rockies and High Plains region of central Montana and northern Wyoming, with a few thunderstorms over central Wyoming. This area of precipitation will approach western ND tonight. Currently it looks like it may be a little slower than forecast but will take a closer look as new model guidance comes in shortly. Otherwise expect a quiet evening with increasing clouds. Will need to monitor for fog later this evening but better chances will be overnight. && .SHORT TERM...(This evening through Friday) Issued at 246 PM CDT Thu Apr 28 2022 Today is the warmest day with highs in the south reaching the 60s. Increasing clouds this evening and overnight with the potential of patchy fog in the north and northwest. High relative humidities at 925mb in the north and a dry layer aloft has given some confidence in some patchy fog overnight. The fog will dissipate as the rain moves in. As the Colorado Low begins to move northeast through the Central Plains tonight, precipitation will begin early friday morning. There is some uncertainty with the timing of the start still. Some models differ from 9z to 12z for the timing of the rain moving in Friday morning. Some rain showers could be convective with a small potential for thunder in the south through Friday afternoon. The rain will otherwise be mostly stratiform. Winds could get breezy in the south in the afternoon from the north. .LONG TERM...(Friday night through Thursday) Issued at 246 PM CDT Thu Apr 28 2022 The aforementioned low will continue to affect the area through Saturday and will be mostly rain, possibly switching to light snow in the west Saturday. Temperatures will remain unseasonably cool through the period with highs in the 40s and 50s. Friday night the precipitation, likely rain, will continue. A few areas in the west could see a few snowflakes with the 850mb temperatures dropping below freezing in the wrap around. Surface temperatures mostly likely will stay above freezing, so very little snow accumulation if any is expected. Especially when mixed with rain. As mentioned above, uncertainty still remains in the timing and location, especially as the low exits the region. These uncertainties are depicted in the cluster analysis, as well as the different models. With this being said, precipitation could either end Saturday night or early afternoon Sunday. QPF amounts through the whole system are still trending to be a widespread area of around 1 in most of the area. The probability of 2 inches or greater is in southern half of the state with 30-50 percent. A bullseye of 50 percent is centered over the Bismarck area. Uncertainty still remains though with QPF as the highest QPF totals continues to shift back and forth west to east with various model runs. This is also reflected in the GEFS plumes where QPF range from 0.25 to 4 inches. There is no tight clustering as multiple members range the entire spread. After this system exits, our attention then turns to the next potential low mid next week. Models are very different from each other and the cluster analysis reflects this. Showing lots of uncertainty with timing and location. Synoptic forcing looks stronger for this system than the previous, which could be hinting at a stronger system. However, a great amount of certainty exists. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1224 AM CDT Fri Apr 29 2022 Expect mainly VFR conditions for the first part of tonight, but some MVFR visibilities will be possible in areas where there is still some snowpack. Precipitation and lower ceilings will spread across the area form southwest to northeast overnight, leading to widespread MVFR to IFR/LIFR ceilings and visibilities through the rest of the period. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ZH SHORT TERM...Smith LONG TERM...Smith AVIATION...ZH
Hazardous weather outlook, Apr 28, 11:32 PM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1232 AM CDT Fri Apr 29 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1232 AM CDT Fri Apr 29 2022 /1132 PM MDT Thu Apr 28 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.